Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 19, NWS Shreveport, LA

March 14, 2005Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 14, 2005, 8:50 PM CST for Rusk County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2005, 8:50 PM CST (02:50 UTC)
Expired
Mar 14, 2005, 9:15 PM CST
In force
25 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2813 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:59 PM CST, 5 hours 51 minutes earlier.

Area forecast discussion, Mar 14, 2:59 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST MON MAR 14 2005

.DISCUSSION...
CLOUDINESS APPROACHING FROM WEST THIS AFTERNOON AHEAD OF NEXT WEATHER
SYSTEM. BY MIDNIGHT MOST LOCATIONS SHOULD BE CLOUDY. THIS WILL HELP HOLD
TEMPS UP SOME TONIGHT...BUT WITH SOME RADIATIONAL COOLING THIS EVENING
MINS SHOULD BE IN MOST AREAS BY MIDNIGHT. THIS HAS BEEN REFLECTED IN
GRIDS. SURFACE DEWPOINTS WILL BE SLOW TO RISE...SO RH RECOVERY WILL
HAVE TO WAIT UNTIL RAIN BEGINS...SO IN OTHER WORDS RH WILL BE CLIMBING
ON TUESDAY AS RAIN SPREADS OVER AREA FROM WEST. MADE AN ATTEMPT TO
SHOW THIS IN GRIDS...AS NONE OF THE MODEL DEWPOINTS DID SO. BY TUESDAY
AFTERNOON MOST OF CWA SHOULD BE RECEIVING RAIN. WILL CARRY RAIN INTO
TUESDAY NIGHT WITH LIKLEY POPS. ETA HINTING AT A DRY SLOT BUT
WITH SURFACE BOUNDARY ALONG THE COAST AND UPPER TROF TO THE WEST...
A TRUE DRY SLOT WOULD BE DIFFICULT TO ACHIEVE. RAINFALL MAY SLACK
OFF BUT CLOUDINESS AND SOME LIGHT PRECIP STILL LIKELY. WILL MOVE
TH SYSTEM OUT WEDNESDAY NIGHT...SOMEWHAT FASTER THAN THE GFS...
MORE IN LINE WITH 70 PERCENT MEAN RH ON ETA. CLOUDS WILL PROBABLY
LINGER UNTIL 70H TROF CROSSES AREA ON THURSDAY. ANOTHER FRONT
SOMETIME ON FRIDAY...BUT MODELS HAVE SURFACE LOW REMAINING WELL
NORTH OF CWA...THEREFORE KEEPING LOW POPS. THEN LATE SUNDAY...
ANOTHER INVERTED TROF AS ANOTHER LOW MOVES ACROSS NORTHERN GULF.

WITH SEVERAL FRONTAL PASSAGES AND ONLY BRIEF PERIODS OF SOUTH
WIND BETWEEN SYSTEMS...NEXT SEVEN DAYS LOOK COOLER THAN NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  50  42  52 /  10  80  70  40
MLU  41  54  43  53 /  10  80  70  40
DEQ  35  45  39  51 /  10  80  70  30
TXK  40  48  40  52 /  10  80  70  30
ELD  39  51  41  51 /  10  80  70  30
TYR  42  50  41  50 /  10  80  70  40
GGG  42  50  42  52 /  10  80  70  40
LFK  43  55  43  56 /  20  80  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Mar 14, 12:00 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON MAR 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON MAR 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:48 PM CSTSevere Thunderstorm WarningSHVNacogdoches27 min
Mar 14, 9:13 PM CSTSevere Thunderstorm WarningSHVPanola32 min
Mar 14, 9:36 PM CSTSevere Thunderstorm WarningSHVShelby24 min
Mar 14, 9:46 PM CSTSevere Thunderstorm WarningSHVDe Soto59 min
Mar 14, 9:51 PM CSTSevere Thunderstorm WarningSHVCaddo54 min
Mar 14, 10:25 PM CSTSevere Thunderstorm WarningSHVRed River65 min
Mar 14, 10:47 PM CSTSevere Thunderstorm WarningSHVBienville58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.